MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 12 FLUTE 5.5MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BURR, OVAL, 12 FLUTE 5.5MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BURR, OVAL, 12 FLUTE 5.5MM X 13CM
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Codes Burn(s) (1757); Burn, Thermal (2530)
Date of Event 01/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during surgery the device caused a minor burn around the incision when using the cutter.The surgery was completed successfully.
 
Event or Problem Description
Update swit 26-feb-2019: an acromioplasty surgery was performed.The burn was treated with a bandage.Patient did not require an overnight stay due to the burn.The same device was used anyway to complete the procedure.Update swit 27-feb-2019: it was reported that the burn involved a late healing.So the surgeon decided do a second surgery - with trimming and recovery of the scar.The lesion will heal but with aesthetic damage.It was not a revision surgery cause no arthrex device was replaced or removed.
 
Additional Manufacturer Narrative
Additional info: b5.The complaint is confirmed through the event description.The device was not returned for investigation.The cause is attributed to a supplier process and two root causes were identified: material and measurement.Material: material is considered to be a root cause as components that did not meet specification contributed to the event.Because the heat shrink recovered outer diameter and the outer tube inner diameter were oversized and undersized respectively, proper clearance did not exist between the burr components which cause the generation of heat.Measurement: measurement is considered to be a root cause due to the inadequate ""spins freely"" test which allowed nonconforming material to be accepted into inventory.

Brand Name
BURR, OVAL, 12 FLUTE 5.5MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key8340327
Report Number1220246-2019-00893
Device Sequence Number2253311
Product Code GFF
UDI-Device Identifier00888867044050
UDI-Public00888867044050
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberBURR, OVAL, 12 FLUTE 5.5MM X 13CM
Device Catalogue NumberAR-8550OBT
Device Lot Number10211276
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown